Sign in to follow this  
Followers 0
  • entries
  • comments
  • views

About this blog

my experience and recommendations

Entries in this blog

Week 5

Ugh...this has been the worst week so far. I went to see my derm on Friday and brought the letter from my insurance company. She switched my prescription to Claravis, hoping that they would fill it with no problem. But, of course not. So now I'm waiting until Monday morning to call and find out what to do from here. And I thought my skin was getting better but no. It's not. I have a HUGE under the skin bump on my cheek and my jawline is broken out so bad. I'm so frustrated with this and the problems with my insurance. My hair is so dry it looks frizzy no matter what I do!! Other unpleasant side effects have also shown up; I have a weird rash on my arms (I think it's just dry skin) but the worst is my gums! I thought I had cut my mouth because they were sore for a few days but when I brushed my teeth they were bleeding really bad and the soreness just got worse. They're even kinda swollen. I looked it up and it's a side effect. My doctor recommended some mouthwash but I've found chewing gum helps. My eyes are dry too, it maybe from allergies; I've been using eye drops and they help. Anyway, I'm ready for this mess to get sorted out so I can finish this medicine and have clear skin....wish me luck!

Week 4

Almost to the end of my first month...it seems like it's going by so quick! My skin is definitely clearing up! I can tell a huge difference, especially when I put on makeup. It no longer takes me 30 minutes to do foundation, concealer, powder, and then touch ups. My scalp is ridiculously dry but sulfate-free shampoo is helping and I only wash my hair once a week. Kinda gross, but before Absorica I was only washing it 2-3 times a week and hey, it's not forever. I swear I am addicted to Aquaphor though! I keep one beside my bed, in my car, at work and my boyfriend has even taken to carrying one around in case I forget mine. Speaking of my boyfriend, he has been AMAZING through this whole process. He would tell me I was beautiful when I was crying because my skin was broken out and I felt disgusting and he said he would support me taking this medicine if it would make me feel better. Poor guy, I tell him all the gross details of this (dry scalp, cracking lips, you name it). Anyway, I have noticed my knees hurting a little bit, but nothing Tylenol won't cure! Strangely enough, my ears are dry....weird. Like the inside and the lobes. I've read on some other people's blogs that they had this side effect so I guess it's normal. Bad news of this week: My insurance company (Coventry) sent me a letter saying they will not cover this medicine after this month. They suggest doxycycline as an alternative. I've called my doctor and she told me to bring the letter when I go back. I'm so nervous! This is my second round of isotrentin so I'm well aware of what works and doesn't. Hope to get this resolved asap. I still have blackheads on my cheeks and nose but even they are fading. On a side note, I've read some comments on people's pictures that say "Oh, your acne isn't even that bad". I think it's totally unfair to tell someone how bad they are suffering due to this condition. I know it personally has kept me from social activities (swimming? Um, no thanks my makeup would have washed off!) as well as being as outgoing as I would like. I joined this site to find people who shared the same problem as I do, not to gauge how "bad" my acne is. It's all bad, it sucks. Well, now I'm off my soapbox! :)

Week 3

Week 3 has been pretty uneventful. My scalp is still super dry; I've switched to a sulfate-free shampoo (Loreal) and it seems to be helping. I also added a Cetaphil moisturizer to my daily routine. I never used one before because my face was so oily and I always thought they made the breakouts worse. My jawline was my biggest problem area, I always had the big, painful, under-the-skin bumps that lasted for days and this week I have noticed it clearing up in that area. I still have like a million blackheads on my cheeks, though. I have begun to break out around my mouth a lot, which is gross I feel like I look like I have herpes. I think it's from slathering on Aquaphor a million times a day, but who knows. My eyes have been bothering me too, but since it's spring it may be allergy related. I'm actually surprised at the progress my face has made this far. Round one of accutane I remember crying thinking 'after a month shouldn't it be getting better?!' but I was very uneducated. So now, I kinda feel like this is the calm before the storm. Whatever it is, I really don't care I'm just glad my face looks better! People would always tell me I look young for my age (28) and I would think "Yeah because my face is broken out like a teenager's!" Can't wait to see what week 4 brings!!

Week One-Two

I am 28 years old and this is my second time on isotrentin. I took accutane in 2007 and had wonderful results until recently. My acne came back around July 2013 and has continued to get worse. I finally saw a dermatologist in February (2014) and i started Absorica March 26 at 40mg twice a day.

Week One

First few days I didnt notice anything different. Around day 4 or 5 my lips were chapped, but since I was accutane before I was prepared with Aquaphor! So no problems there. :) No change in my complexion.

Week Two

I noticed dryness around my nose so I switched from St Ives Apricot Scrub to Clean &Clear Foaming Face wash for sensitive skin. My biggest problem so far has been dry scalp! I don't remember this being an issue the first time around but it sure is now. My hair is pretty long and very thick so I usually only wash it 2-3 times a week. But this is crazy! I've read sulfate-free shampoos help so I'm going to try that and hope it works. Still using Aquaphor about every 15 minutes. I've also been using Nivea Lip Balm at work because it's easier to carry in my pocket. My skin is definitly improving, less breakouts and when I do get a pimple it's clearing up almost overnight. I dont know if my skin is going to get worse (it did with the accutane) before it gets better but so far it's improving! No muscle aches or anything but I drink a lot of water. I do feel like I'm more sensitive to sunlight (I know it's bad, but I go to the tanning bed!) I've went 3-4 times since starting treatment but my face feels like its burning after like 3 minutes. So I covered my face with a towel the rest of the time. I don't know how much longer until I'll have to get a spray tan...I don't recommend tanning with this medicine, I'm just being honest that I do it.

Sign in to follow this  
Followers 0